Hail, George
- When
- February 24, 12:30 AM CST to 12:32 AM CST
- Where
- George County, Agricola
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.800, -88.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Feb 23, 6:10 PM CST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 610 PM CST MON FEB 23 2004 .SHORT TERM...WE ALLOWED THE FLASH FLOOD WATCH TO EXPIRE. WIDESPREAD HEAVIER RAINS HAVE SHIFTED EAST OF THE AREA OF CONCERN...ALTHOUGH STILL WILL SEE PERIODS OF SHOWERS/ISOLATED THUNDERSTORMS OVERNIGHT WHERE THE WATCH WAS IN EFFECT (BUT NOT ENOUGH TO CAUSE PROBLEMS). && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY GMZ630-650-670. FL...SMALL CRAFT ADVISORY GMZ655-675. MS...NONE. && 05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1225 PM CST MON FEB 23 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240600- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1225 PM CST MON FEB 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) AREAS OF RAIN...LOCALLY HEAVY AT TIMES...ALONG WITH THUNDERSTORMS ARE FORECAST TO SPREAD FROM WEST TO EAST ACROSS THE REGION TODAY. A FEW AREAS COULD SEE UPWARDS OF 2 TO 4 INCHES OF ADDITIONAL RAINFALL...ESPECIALLY WHERE THUNDERSTORMS MOVE ACROSS. DUE TO SATURATED GROUND...THE POTENTIAL EXISTS FOR FLOODING OF CREEKS...AND IN THOSE AREAS PRONE TO FLOODING SUCH AS LOW LYING AREAS...ROADS AND UNDERPASSES. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW TODAY. RAINS LOOK TO TAPER OFF IN INTENSITY INTO THE EVENING...BEFORE INCREASING AGAIN LATER IN THE NIGHT...ESPECIALLY OVER THE EASTERN ZONES AND NORTHWEST FLORIDA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD NOT BE NECESSARY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY) AN AREA OF SURFACE LOW PRESSURE MOVES TOWARD THE MIDDLE GULF COAST TUESDAY AFTERNOON...PUSHING A WARM FRONT NORTHWARD. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE FRONT APPROACHES THE COAST TUESDAY AFTERNOON AND NIGHT. SOME SEVERE STORMS ARE POSSIBLE OVER THE COASTAL COUNTIES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE LATER TUESDAY AS THE WARM FRONT MOVES ONSHORE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TUESDAY INTO WEDNESDAY...SOME LOCATIONS MAY SEE AN ADDITIONAL 2 INCHES OR MORE. ADDITIONAL HEAVY RAINS WILL LIKELY SEND SOME AREA RIVERS BACK ABOVE FLOOD STAGE LATER IN THE WEEK. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED TUESDAY AND TUESDAY NIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1133 PM CST MON FEB 23 2004 MSZ067-075-076-240615- PERRY-GREENE-WAYNE- INCLUDING THE CITIES OF...NEW AUGUSTA... 1133 PM CST MON FEB 23 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER PERRY COUNTY... MOVING EAST TOWARD GREENE AND SOUTHERN WAYNE COUNTIES... AT 1133 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR MAHNED...AND MOVING NORTHEAST AT 45 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HINTONVILLE...KITTRELL...RICHTON...BOTHWELL...AVERA AND SMITHTOWN THROUGH 1215 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE WINDS TO AROUND 50 MPH...SMALL HAIL...AND FREQUENT LIGHTNING STRIKES. WIND GUSTS OF 40 TO 50 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The Mobile radar (KMOB), 30 km away, was scanning. The volume nearest the first event began at 06:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385276.